Advertisement

 

doctorslounge.com

 
Powered by
Careerbuilder

 

                    Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS

   Newsletter

   Home

   News

   Conferences

   CME

   Forum Archives

   Diseases

   Symptoms

   Labs

   Procedures

   Drugs

   Links

advertisement.gif (61x7 -- 0 bytes)

   Specialties

   Cardiology

   Dermatology

   Endocrinology

   Fertility

   Gastroenterology

   Gynecology

   Hematology

   Infections

   Nephrology

   Neurology

   Oncology

   Orthopedics

   Pediatrics

   Pharmacy

   Primary Care

   Psychiatry

   Pulmonology

   Rheumatology

   Surgery

   Urology

   Other Sections

   Membership

   Research Tools

   Medical Tutorials

   Medical Software

     
 
 

 Headlines:

 
 
 

The Doctors Lounge - Primary Care Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Primary Care Answers List

Forum Name: Oral and dental diseases

Question: salty taste in mouth


sylvia_c - Sat Feb 26, 2005 9:32 pm

I have had a salty taste in my mouth for about 6 weeks. About 4 weeks ago I lost about 90 percent of my sense of smell and sense of taste, which I am assuming has to do with the salty taste.
The only medication I am on is synthroid for Hypothyroidism which has been stable for many years. My doctor has not been able to diagnos this. I have had a head xray for sinus problems, and a CT scan for brain tumor both of which turned out clear and negative.
I would appreciate any information or help on this subject.
Theresa Jones, RN - Sun Feb 27, 2005 11:07 am

Hi sylvia_c,
Apparently sinus disorders and any sort of brain lesion have been ruled out as causative factors, and this symptom is not generally a side effect of synthroid. The sense of smell and taste are very closely related and dysfunctions may have many causes, from recent infections, dehydration, smoking, vitamin deficiencies (B12 specifically), mineral deficiencies, etc. Have you had a recent dental exam to rule out any disorders? If you have had a dental exam then I would consider one of the other above problems.
Sincerely,
Rntdj

Check a doctor's response to similar questions

send to a friend

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a doctor or a nurse?

Do you want to join the Doctors Lounge online medical community?

Participate in editorial activities (publish, peer review, edit) and give a helping hand to the largest online community of patients.

Click on the link below to see the requirements:

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2007 The Doctors Lounge. All rights reserved.